Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Miami, FL

March 26, 2025Collier County, Miami-Dade County, Monroe County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 26, 2025, 7:32 PM EDT for Collier County, Miami-Dade County, Monroe County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2025, 7:32 PM EDT (23:32 UTC)
Expired
Mar 26, 2025, 8:00 PM EDT
In force
28 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Collier County, FL, Miami-Dade County, FL, Monroe County, FL

The radar

The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 11.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2025-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2025-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WUUS52 KMFL 262332
SVRMFL
FLC021-086-087-270000-
/O.NEW.KMFL.SV.W.0009.250326T2332Z-250327T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
732 PM EDT Wed Mar 26 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southeastern Collier County in southwestern Florida...
  Northern Mainland Monroe County in southwestern Florida...
  Miami-Dade County in southeastern Florida...

* Until 800 PM EDT.

* At 732 PM EDT, a severe thunderstorm was located near Fortymile
  Bend, or 25 miles northwest of Homestead General Airport, moving
  south at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Shark Valley Obs Tower, Fortymile Bend, and Everglades National
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2581 8092 2578 8079 2555 8075 2560 8102
TIME...MOT...LOC 2332Z 016DEG 18KT 2572 8088 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ATV
1 follow-up statement
580 
WWUS52 KMFL 262348
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
748 PM EDT Wed Mar 26 2025

FLC021-262357-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-250327T0000Z/
Collier FL-
748 PM EDT Wed Mar 26 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLIER COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2577 8094 2575 8079 2555 8075 2560 8102
TIME...MOT...LOC 2347Z 021DEG 13KT 2567 8090 

$$

FLC086-087-270000-
/O.CON.KMFL.SV.W.0009.000000T0000Z-250327T0000Z/
Mainland Monroe FL-Miami-Dade FL-
748 PM EDT Wed Mar 26 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN MAINLAND MONROE AND MIAMI-DADE COUNTIES...

At 747 PM EDT, a severe thunderstorm was located near Loop Road Ee
Center, or 25 miles northwest of Homestead General Airport, moving
south at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2577 8094 2575 8079 2555 8075 2560 8102
TIME...MOT...LOC 2347Z 021DEG 13KT 2567 8090 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

RAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:14 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 26, 4:14 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
414 PM EDT Wed Mar 26 2025

...New LONG TERM...

.SHORT TERM...
(Rest of today through Thursday)
Issued at 202 PM EDT Wed Mar 26 2025

A frontal boundary is seen on sfc analyses stretching across
northern Florida, while drier air gradually filters at the low-mid
levels today. Model soundings depict PWATs dropping back to below 1
inch throughout the day, while the frontal boundary slowly migrates
southward across the length of the peninsula. Behind the front,
drier air will descend upon the area as broad high pressure across
the SE CONUS moves in. Increasing subsidence will help in reducing
cloud cover, with skies becoming mostly clear by mid morning, and
negligible chances of showers. Only the southern-most portions of
Miami-Dade are carrying any coverage for this afternoon, in the 10-
20 percent chance range.

Winds shift more northerly today, but remaining light to moderate.
This will allow for afternoon sea breezes to develop, especially
along the Atlantic coast of SoFlo. By Thursday, pressure gradients
will tighten a little and bring a more robust NE flow across SoFlo,
with periods of breezy/gusty winds in the afternoon along Atlantic
coastal locations and metro areas. Strong subsidence and dry air
will keep POPs near zero through Thursday afternoon.

Despite the FROPA, the air mass won't modify significantly in terms
of temperatures, at least per latest CAMM/EURO/GFS ensembles.
Afternoon highs today should reach the low-mid 80s across much of
the eastern half of SoFlo today, and even some upper 80s around the
Gulf coast. Thursday may see a light cooling effect from the
stronger northerly winds, but probably just a few degrees cooler.

&&

.LONG TERM...
(Thursday night through next Tuesday)
Issued at 402 PM EDT Wed Mar 26 2025

High pressure over the eastern United States late week will give
way to an approaching southern stream area of disturbed weather
that will move from Texas late Thursday/early Friday northeastward
across the country until it comes into phase with a low moving
across the midwestern United States late in the weekend. Drier air
on Friday will moderate as the easterly flow picks up with the
tightening gradient as the trough advances eastward across the
Gulf. Rain chances start increasing on Saturday with a peak for
shower and thunderstorm activity with the passage of the mid-level
trough and associated surface boundary Sunday into Monday. The
lack of a clean air mass change behind the weekend boundary and
the redevelopment of high pressure that could block a reinforcing
frontal boundary will likely keep some mention of showers in the
forecast to close out the long term forecast period on Tuesday.

Temperatures will generally remain in the lower to mid 80s for
highs until the weekend when the easterly flow and warmer air will
allow for some upper 80s or lower 90s to sneak into portions of
Southwest Florida and the Everglades. Overnight lows will start in
the upper 50s inland to mid to upper 60s along the east coast
metro and increase a few degrees until they range from the mid
60s inland with mid 70s along the Atlantic coast during the
weekend into early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 202 PM EDT Wed Mar 26 2025

VFR prevails at all terminals through this TAF period. E-NE winds
are expected this afternoon, veering more easterly tonight and
tomorrow. There is a very low chance for isolated showers late
today, but expecting any development to occur well away from
terminals and thus no mention of VCSH still. However, short fused
amendments will be made if necessary.

&&

.MARINE...
Issued at 202 PM EDT Wed Mar 26 2025

High pressure will build back in north of the Gulf waters today and
remain in place through the rest of the week. Expect overall benign
boating conditions will prevail until Thursday morning, then
increasing easterly winds will bring advisory level winds back
over the Atlantic waters by late Thursday afternoon and through
the end of the work week.

&&

.BEACHES...
Issued at 202 PM EDT Wed Mar 26 2025

The risk for rip currents will begin to increase tomorrow for the
end of the week and for this weekend as onshore flow returns and
increases.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            69  80  70  79 /  10   0   0   0
West Kendall     65  83  66  82 /  10   0   0   0
Opa-Locka        67  83  68  81 /   0   0   0   0
Homestead        68  81  69  80 /  10   0   0  10
Fort Lauderdale  69  78  69  77 /   0   0   0   0
N Ft Lauderdale  69  79  69  78 /   0   0   0   0
Pembroke Pines   69  84  69  82 /   0   0   0   0
West Palm Beach  67  79  67  78 /  10   0   0   0
Boca Raton       68  80  68  79 /   0   0   0   0
Naples           63  85  63  84 /   0   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from Thursday morning through Friday
     evening for FLZ168-172-173.

AM...Small Craft Advisory from 6 PM Thursday to 8 PM EDT Friday for
     AMZ630-650-670.

     Small Craft Advisory from 2 PM Thursday to 8 PM EDT Friday for
     AMZ651-671.

GM...None.
&&

SHORT TERM...Redman
LONG TERM....RAG
AVIATION...Redman
Hazardous weather outlook, Mar 26, 12:04 PM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1204 PM EDT Wed Mar 26 2025

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
271615-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1204 PM EDT Wed Mar 26 2025

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
America.

.DAY ONE...This afternoon and tonight.

Thunderstorms: A few isolated thunderstorms are possible across
portions of interior and far southern South Florida late this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rip current risk could increase again towards the end of the week
into next weekend.

Hazardous marine conditions are expected Thursday through Saturday
as easterly winds increase.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Mar 26, 6:56 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
656 PM EDT Wed Mar 26 2025

FLZ070-073-075-262345-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
656 PM EDT Wed Mar 26 2025

...Strong thunderstorms will impact portions of southeastern
Collier, northern Mainland Monroe and western Miami-Dade Counties
through 745 PM EDT...

At 655 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Dade-Collier Training Airport to 7 miles
northeast of Fortymile Bend. Movement was south at 10 mph.

HAZARD...Funnel clouds and wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
Shark Valley Obs Tower, The Redland, Big Cypress National Preserve,
and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2563 8109 2553 8052 2589 8060 2595 8097
TIME...MOT...LOC 2255Z 351DEG 8KT 2583 8087 2580 8072

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 8:40 PM EDTSpecial Weather StatementMFLPalm Beach50 min
Mar 25, 8:51 PM EDTSpecial Marine WarningMFL24 min
Mar 25, 8:53 PM EDTAreal Flood AdvisoryMFLPalm Beach2 hr
Mar 25, 9:11 PM EDTSpecial Marine WarningMFL49 min
Mar 25, 9:20 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Mar 25, 9:20 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Mar 25, 10:23 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Mar 25, 10:44 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach27 min
Mar 25, 10:47 PM EDTSpecial Weather StatementMFLBroward43 min
Mar 26, 3:34 PM EDTRip Current StatementMFLBroward, Miami-Dade, Palm Beach4 days
Mar 26, 3:36 PM EDTSmall Craft AdvisoryMFL3 days
Mar 26, 6:56 PM EDTSpecial Weather StatementMFLMonroe49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.